MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1035-A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the digestive artery using a ruby coil and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil through the microcatheter the physician experienced resistance.Subsequently, the ruby coil would became stuck and would not advance out of the microcatheter; therefore, the ruby coil was removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed kinks on the pusher assembly and offset coil winds near the proximal end of the embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, resistance was encountered due to the dried blood within the introducer sheath while attempting to advance the ruby coil from its returned position, and the ruby coil could not be advanced at all.Therefore, the functional testing could not be continued.The dried blood inside the introducer sheath was likely incidental to the complaint.The reported resistance experienced during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the cause of resistance.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11177091
Report Number3005168196-2021-00093
Device Sequence Number2270670
Product Code HCG
UDI-Device Identifier00814548013008
UDI-Public00814548013008
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1035-A
Device Catalogue NumberRBY2C1035
Device Lot NumberF92775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005